Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treated for 6 months
May 29, 2003

First of all...sorry for my bad english. I live in Rome, Italy, and started haart from nov. 2002 with combivir+sustiva when I had 540 CD4 and 159.000 vload. I would have liked to partecipate to vaccine trials, but nobody gave me informations about them. I would like to know if I should have waited for longer before starting haart, and if I could have been recruited for any trials in USA, coming from Italy. After 6 months of therapy my viral load is <50 an my CD4 are 950. Thanks.

Response from Dr. Young

Thanks for your note.

I'm not sure about the best time to start therapy because this is a very individualized question. Nevertheless, assuming that you were asymptomatic at the time of starting medications, most US-based physicians would have likely deferred on starting medications in a person with 540 CD4 cells. Your viral load was pretty high at the time, and certainly would have suggested that your rate of CD4 cell decline would be faster and might, in and of itself, be the basis for starting medications. As for clinical trials, recruitment and eligibility for trials depends on the design of the trial. Certainly if you were treatment naive, you would have qualified for any one of a number of trials, including vaccine trials.

It is clear that you've had a very nice response to therapy with undetectable viral levels and great rise in CD4 cell counts.

Good luck and keep up the adherence. BY



Previous
HIV
Next
Chemotherarpy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement